Depression Community
Steven Johnsons Syndrome/Heart Palpitations
About This Community:

A community of people suffering from Depression to guide and support your health journey. Ask a question, join a conversation, share experiences: symptoms, counseling, and other management.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Steven Johnsons Syndrome/Heart Palpitations

One week ago a psychiatrist put me on 300mg Lamictal pm (without titration), 20mg Geodon pm, 1mg Intuniv pm, 10mg Ambien pm, 15mg Focalin am, and 40mg Vyvanse am for ADHD and bipolar. Prior this regimen I wasn't on any medications. Today I had to call an amulance as my resting pulse shot up to 140bpm and my blood pressure went up to 166/90. I thought I was going to die. As well, my lymph nodes are swollen and a bleeding rash has started to form on my hand. Because of both of these events I disposed of all the medications. If the rash doesn't subside then I'll go to the emergency room tomorrow. My question is this: Will I be okay with the sudden discontinuation of all these meds having taken them for a single week? I feel crazy right now--this being the first night in a week not being all the "pm" meds. Thank you so much for your time.

Edward
Related Discussions
2 Comments Post a Comment
Blank
585414_tn?1288944902
You will experience some withdrawal symptoms so it might be best to have this supervised in a hospital. Lamictal by FDA regulation (I remember when I took it and other people as well, you can also look on the medication website) must be titrated at rate of 25 mg. per week because of the risk of Steven's Johnson Syndrome. I would change psychiatrists definitely and also find a way to write a formal complaint (after everything else has stabilized) about this as that should not have been done. However unless this was done under clinical supervision it was not a good idea to discontinue all the medications as Lamictal is the specific one that would have created that side effect. Since Stephen's Johnson Syndrome is highly dangerous (and needs to be monitored even if the Lamictal has been discontinued, it may require physical treatment of its own) it would be within good sense to go to the emergency room and explain what happenned and see if you could be hospitalized to have that monitored and have appropriate psychiatric medications titrated in the correct manner so that things would stabilize. Not all medications can cause that side effect and if adjusted properly would be beneficial.
Blank
585414_tn?1288944902
As well Geodon can cause heart arrythmia so what happened as regards the blood pressure  abnormalities may be from that. However, Intuniv, also known as Guanfacine I believe is the same medication as Tenex. I was prescribed that as well. It is an alpha blocker, a class of blood pressure medications that due to their side effect profile must be discontinued slowly (that medication was actually quite helpful for me and what is does in its original use besides psychiatric is to lower not raise blood pressure). Much is going on of concern and right now for physical reasons the safest place for you to be is a hospital so they can monitor all this for your safety.
Blank
Post a Comment
To
Recent Activity
2020005_tn?1417986816
Blank
KTowne I think DH and I will be tr... Comment
9 hrs ago
675718_tn?1449992146
Blank
drifter0213 commented on 0213
10 hrs ago
Avatar_m_tn
Blank
Paxiled commented on Men How to Keep It UP...
11 hrs ago
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
Avatar_m_tn
Blank
Paxiled
Arlington, VA
6726276_tn?1421130268
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
Crystal413
VA
1257808_tn?1322765815
Blank
MR_WHY
Other
Avatar_f_tn
Blank
yvonnealderdice
Glasgow, United Kingdom
Depression Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Mood Disorders Answerers
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
Avatar_m_tn
Blank
Paxiled
Arlington, VA
6726276_tn?1421130268
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
Crystal413
VA
1257808_tn?1322765815
Blank
MR_WHY
Other
Avatar_f_tn
Blank
yvonnealderdice
Glasgow, United Kingdom